Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 7, 2008, 9:06 PM CDT for Phelps County, Missouri. It took effect at May 8, 2008, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 9:06 PM CDT (02:06 UTC)
- In effect from
- May 8, 2008, 7:00 AM CDT
- Expired
- May 8, 2008, 3:10 AM CDT
- In force
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Phelps County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River at Jerome (JRMM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KSGF 080206 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 906 PM CDT WED MAY 07 2008 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN MISSOURI... GASCONADE RIVER AT JEROME AFFECTING PHELPS COUNTY .HEAVY RAINFALL THIS AFTERNOON AND EVENING HAS CAUSED RIVER LEVELS TO RISE. ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT THAT WILL ADD TO THE RUNOFF INTO THE BASIN. THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC161-081406- /O.NEW.KSGF.FL.W.0077.080508T1200Z-080511T0148Z/ /JRMM7.1.ER.080508T1200Z.080509T0000Z.080510T0148Z.NO/ 906 PM CDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE GASCONADE RIVER AT JEROME. * FROM THURSDAY MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:54 PM WEDNESDAY THE STAGE WAS 5.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 18.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 18.5 FEET...FLOOD WATERS BEGIN TO AFFECT SOME RESIDENTAL WOODEN DECKS ON THE LEFT BANK. $$
1 follow-up statement
000 WGUS83 KSGF 080810 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT THU MAY 08 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI...KANSAS... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY GASCONADE RIVER AT JEROME AFFECTING PHELPS COUNTY LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY .HEAVY RAINFALL HAS ENDED ACROSS THE ADVISED AREAS AND WITH ONLY MINOR ADDITIONAL ACCUMULATIONS OF RAINFALL ARE EXPECTED FOR THE REST OF THIS MORNING...FLOODING IS NO LONGER EXPECTED. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) KSC011-080840- /O.CAN.KSGF.FL.W.0069.000000T0000Z-080509T1908Z/ /FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 310 AM CDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE OSAGE RIVER AT FULTON. * AT 2:30 AM THURSDAY THE STAGE WAS 17.9 FEET. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL TODAY WITH A STAGE OF 11.0 FEET EXPECTED BY LATE THIS AFTERNOON. $$ MOC169-080840- /O.CAN.KSGF.FL.W.0072.000000T0000Z-080511T0300Z/ /TBNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 310 AM CDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 12:46 AM THURSDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.9 FEET EARLY FRIDAY MORNING. * IMPACT...AT 11.0 FEET...THE FORT LEONARD WOOD BASE BEGINS TO EVACUATE AND MOVE EQUIPMENT AT THE PONTOON TRAINING AREA. $$ MOC161-080840- /O.CAN.KSGF.FL.W.0077.000000T0000Z-080511T0148Z/ /JRMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 310 AM CDT THU MAY 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE GASCONADE RIVER AT JEROME. * AT 2:45 AM THURSDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER A MODERATE IN BANK RISE TO 8.6 FEET IS EXPECTED BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 7, 7:01 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 7, 7:01 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
701 PM CDT WED MAY 7 2008
...UPDATE TO AVIATION...
.DISCUSSION...
LARGE SCALE SYNOPTIC LIFT ASSOCIATED WITH STRONG STORM SYSTEM
ROTATING OVER SOUTHWEST OKLAHOMA CONTINUES TO INTERACT WITH DEEP
MOISTURE AND HAS GENERATED WIDESPREAD HEAVY RAINFALL OVER MUCH OF
OUR FORECAST AREA THIS MORNING AND AFTERNOON. THE HEAVIEST RAIN SO
FAR TODAY HAS BEEN FOCUSED ALONG THE 850 MB BOUNDARY EXTENDING
ACROSS CENTRAL MO INTO SOUTHEAST KANSAS. RAINFALL ACCUMULATIONS OF
ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS HAVE ALREADY BEEN
REPORTED IN THESE AREAS...WITH ADDITIONAL STORMS CONTINUING TO
DEVELOP OVER NORTHEAST OKLAHOMA AND PROPAGATING NORTHEAST TOWARD
SOUTHWEST MO.
MAIN CONCERN WILL BE WITH RAINFALL POTENTIAL TONIGHT. BASED ON
CURRENT RADAR AND SATELLITE TRENDS AS WELL AS MODEL/HPC QPF...WILL
BE CARRYING HIGH PRECIP CHANCES THROUGH THE EVENING AND INTO THE
OVERNIGHT HOURS AS UPPER LOW TRACKS NORTHEAST TOWARD SOUTHERN AND
EASTERN MO. COULD POTENTIALLY SEE OVER 4 INCHES OF PRECIP ALONG
AND NORTH OF INTERSTATE 44 WITH WIDESPREAD ONE TO THREE INCHES
OVER THE REST OF THE AREA. THUS WILL BE CONTINUING THE FLASH FLOOD
WATCH THROUGH TONIGHT AND INTO THURSDAY MORNING OVER THE ENTIRE
FORECAST AREA.
ONCE THE UPPER LOW LIFTS NORTHEAST OF THE OZARKS THURSDAY
AFTERNOON AND SURFACE LOW SHIFTS INTO SOUTHEAST MO...WILL CONTINUE TO
TAPER POPS FROM WEST TO EAST WITH SHORTWAVE RIDGE BRIEFLY BUILDING
INTO THE AREA.
PROGRESSIVE UPPER LEVEL PATTERN WILL QUICKLY USHER IN ANOTHER
UPPER LEVEL TROUGH CURRENTLY OVER NORTHERN CALIFORNIA INTO THE
OZARKS ON FRIDAY. STILL NOT SEEING NEARLY AS MUCH MOISTURE
INTERACTING WITH THIS DISTURBANCE. HOWEVER WILL CONTINUE 20-30
PERCENT PRECIP CHANCES.
NEXT UPPER TROUGH AND ASSOCIATED SURFACE TROUGH ARE EXPECTED TO MOVE
INTO THE CENTRAL U.S. ON SATURDAY AND SUNDAY. MOISTURE RETURN
LOOKS A LITTLE BETTER WITH THIS SYSTEM...HOWEVER EXPECT MOST OF
THE PRECIP TO HOLD OFF UNTIL SATURDAY AFTERNOON.
WE SHOULD SEE ANOTHER BREAK IN PRECIP CHANCES ON MONDAY...BEFORE
A LARGE TROUGH DEEPENS OVER THE CENTRAL AND EASTERN U.S. IN
RESPONSE TO BUILDING RIDGE ALONG THE PACIFIC COAST. THE GFS AND
ECMWF ARE IN FAIR AGREEMENT WITH THE DEEPENING TROUGH SO WILL
EXPECT COOLER AND WETTER THAN NORMAL CONDITIONS THROUGH LATE NEXT WEEK.
TERRY
&&
.AVIATION...
FOR THE 0000 UTC TAFS...LOW PRESSURE WILL MOVE NORTHEAST THROUGH
SOUTHERN MO TONIGHT. PERIOD OF SHOWERS AND EMBEDDED THUNDERSTORMS
WITH MVFR CEILINGS AND MVFR OCCASIONALLY IFR VISIBILITY IN HEAVIER
RAIN WILL CONTINUE THIS EVENING. AS THE LOW MOVES AWAY FROM THE
REGION...EXPECT PRECIPITATION TO GRADUALLY TAPER OFF TO LIGHT
RAIN/DRIZZLE OVERNIGHT WITH LOWER CEILINGS MVFR AND POSSIBLY IFR
CEILINGS. EXPECT THE MVFR CEILINGS TO PERSIST FOR MUCH OF THE DAY
THU...GRADUALLY SCATTERING OUT OVER WESTERN MO DURING THE
AFTERNOON. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, May 7, 8:11 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 811 PM CDT WED MAY 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 811 PM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. LOW PRESSURE MOVING FROM OKLAHOMA INTO SOUTHERN MISSOURI TONIGHT WILL PRODUCE AREAS OF HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS. THE HEAVIEST RAINFALL IS EXPECTED ALONG AND NORTH OF A LINE FROM CASSVILLE TO ROLLA WHERE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL WILL BE POSSIBLE. AREAS OF FLOODING WILL BE LIKELY IN THESE AREAS....ESPECIALLY NORTH OF INTERSTATE 44 WHERE VERY HEAVY RAINFALL HAS ALREADY RECENTLY OCCURRED EARLY ON WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING OVER FAR SOUTHWEST MISSOURI AND POSSIBLY INTO PARTS OF EXTREME SOUTHEAST KANSAS AS A LINE OF STORMS OVER OKLAHOMA AND ARKANSAS CONTINUES TO LIFT NORTHEAST. STRAIGHT LINE WIND GUSTS OF 60 MPH WILL BE POSSIBLE...MAINLY SOUTHWEST OF A PITTSBURG KANSAS TO GAINESVILLE LINE. A BRIEF TORNADO TOUCHDOWN EMBEDDED WITHIN THE LINE OF STORMS CANNOT BE RULED OUT THIS EVENING. THE THREAT FOR SEVERE STORMS WILL SHIFT EAST INTO SOUTH CENTRAL MISSOURI OVERNIGHT AS THE LOW PRESSURE CENTER MOVES THROUGH SOUTHERN MISSOURI...MAINLY ALONG AND SOUTH OF MISSOURI HIGHWAY 60. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND RIVERS MAY BE ONGOING THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY NIGHT THROUGH SUNDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER PARTS OF SOUTHEAST KANSAS INTO SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, May 7, 3:36 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 4 E HASTAIN 38.21N 93.11W
05/07/2008 BENTON MO PUBLIC
VOLUNTEER WEATHER OBSERVER REPORTED THE LOW WATER
CROSSING OVER KNOBBY CREEK ON HWY DD FLOODED.
&&
KARDELLLocal storm report, May 7, 3:42 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD SHELDON 37.66N 94.29W
05/07/2008 VERNON MO LAW ENFORCEMENT
NUMEROUS SECONDARY ROADS ARE REPORTED FLOODED AND
IMPASSABLE DUE TO EXCESSIVE RAINFALL. SINCE THIS
MORNING...SHELDON MEASURED 3.00 INCHES OF RAINFALL.
BRONAUGH REPORTED 4.00 INCHES.
&&
JLTLocal storm report, May 7, 4:22 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 4 NW BUFFALO 37.69N 93.14W
05/07/2008 DALLAS MO DEPT OF HIGHWAYS
STATE HIGHWAY C NORTHWEST OF BUFFALO CLOSED DUE TO
FLOODING.
&&
KARDELLLocal storm report, May 7, 4:36 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD 2 WNW ASBURY 37.28N 94.63W
05/07/2008 CHEROKEE KS EMERGENCY MNGR
WATER RECUE IN PROGRESS AT THE INTERSECTION OF 110TH ST.
AND SCAMMON RD.
&&
KARDELLLocal storm report, May 7, 9:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD BAXTER SPRINGS 37.02N 94.74W
05/07/2008 CHEROKEE KS TRAINED SPOTTER
1 FT OF WATER FLOODING THE INTERSECTION OF MAIN ST. AND
16TH ST.
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:38 PM CDT | Flash Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 22 more | 8 hr |
| May 8, 5:50 AM CDT | Areal Flood Warning | SGF | Barton, Camden, Cedar, Christian, Dade, Dallas and 16 more | 12 hr |
| May 8, 8:43 AM CDT | Areal Flood Warning | SGF | Barry, Stone | 9 hr |
| May 8, 5:35 PM CDT | Areal Flood Advisory | SGF | Dallas | 18 hr |
| May 8, 5:52 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Jasper, Lawrence, McDonald, Newton | 18 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.